Hail, Chippewa
- When
- July 24, 7:38 PM CST
- Where
- Chippewa County, Montevideo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.950, -95.720
Warm Frontal Induced Evening Severe Thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Warm Frontal Induced Evening Severe Thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 24, 7:00 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 800 PM CDT TUE JUL 24 2007 .DISCUSSION... PATTERN SHIFT BEGINNING TO TAKE SHAPE TODAY BUT OVERALL WILL SEE LITTLE CHANGE IN SENSIBLE WEATHER THROUGH THE PERIOD OTHER THAN MODEST COOLING FOLLOWING THE PASSAGE OF A FRONT LATER THIS WEEK. MORNING UPPER AIR ANALYSIS REVEALED LARGE AREA OF HEIGHT FALLS ACROSS THE CONUS. UPPER RIDGE/HEAT DOME HAS MIGRATED A BIT FURTHER NORTHEAST TODAY AS AN UPPER TROUGH SWINGS ACROSS BRITISH COLUMBIA AS EVIDENCE BY SHARP HEIGHT FALLS ACROSS ALBERTA AND WESTERN MONTANA AS WELL AS BEING VISIBLE ON WATER VAPOR IMAGERY. OTHER UPPER AIR FEATURE OF NOTE IS CIRCULATION SPINNING OVER THE EASTERN OHIO VALLEY. THIS FEATURE IS FORECAST TO MERGE INTO A LONGWAVE TROUGH OVER THE EASTERN CONUS LATER THIS WEEK. LOCALLY...FEATURE OF INTEREST FOR THE NEAR TERM IS MESO VORTEX SPINNING INTO THE NORTHWEST CWA ATTM. LIGHT TO BRIEFLY MODERATE RAIN ALONG WITH EMBEDDED THUNDER IS ACCOMPANYING THE CIRCULATION AS IT HEADS SOUTH SOUTHEAST. HAVE INCLUDED CHANCE POPS ACROSS THE WESTERN CWA THROUGH THE EVENING. BRIEF HEAVY DOWNPOURS MAY OCCUR AS THE SYSTEM MOVES INTO MORE FAVORABLE AIRMASS. NEXT CONCERN IS THE HEAT WEDNESDAY. CLOUD COVER ASSOCIATED WITH VORTEX MAY LINGER IN THE MORNING OVER THE SOUTHWEST CWA...BUT OTHERWISE EXPECT GENERALLY PARTLY CLOUDY SKIES. WITH SOUTHERN WINDS ACROSS THE AREA...FAR WEST SITES WILL SEE SOME DOWNSLOPE EFFECT FROM THE BUFFALO RIDGE AND HAVE CONTINUED WITH MID 90S THERE. HEAT INDEX VALUES WILL BE PUSHING 105 ACROSS THE FAR WEST AND PUSHING THE 100 TO 105 RANGE ACROSS THE CENTRAL CWA WHERE TEMPERATURES ARE EXPECTED TO REACH THE LOWER 90S. THE BRITISH COLUMBIA TROUGH QUICKLY MOVES ACROSS CENTRAL CANADA AND ACROSS HUDSON BAY BY THURSDAY. A SECOND SHORTWAVE ROTATES IN BEHIND IT AND WILL HELP PUSH SFC LOW PRESSURE AND ASSOCIATED COOL FRONT ACROSS THE CWA FROM NW TO SE THURSDAY AFTERNOON INTO FRIDAY MORNING. HAVE MAINTAINED SIMILAR TIMING OF PASSAGE AND ATTENDANT PRECIP CHANCES AS PREVIOUS FORECAST. PRECIP CHANCES CONTINUE TO LOOK PROMISING WITH THIS EVENT. PRECIPITABLE WATER VALUES INCREASE TO OVER 2 INCHES AHEAD OF THE BOUNDARY. UPPER LEVEL SUPPORT MAY COME FROM A NORTHEAST TO SOUTHWEST ORIENTED SPEED MAX OVER THE WESTERN PERIPHERY OF CUTOFF UPPER LOW. IT IS SUGGESTED THAT THE LOCAL AREA MAY BE IN CLOSE ENOUGH PROXIMITY TO RECEIVE RIGHT ENTRANCE REGION INFLUENCE AIDING UPWARD MOTION. SOME OF THE DETAILS THAT HAVE YET TO BE RESOLVED SUCH AS THE PROXIMITY OF THE SFC BOUNDARY TO THE UPPER FORCING. AM A BIT CONCERNED THAT THESE FEATURES MAY NOT FAVORABLY ALIGN FOR DECENT PRECIP DEVELOPMENT BASED ON THE COMPLEX AND TRANSITIONAL UPPER PATTERN TO BE IN PLACE. THE PASSAGE OF THIS TROUGH ALSO SHUNTS THE UPPER RIDGE SOUTH OF THE AREA AND WORKS TO PHASE THE CUTOFF LOW OVER THE LOWER GREAT LAKES INTO A LONG WAVE TROUGH EXTENDING WELL UP INTO CANADA. THIS RESULTS IN NORTHWEST FLOW OVER THE LOCAL AREA THROUGH THE WEEKEND. THIS WILL ALLOW THE POSSIBILITY OF WEAK SHORTWAVES TO BRING SMALL PRECIP CHANCES THROUGH THE WEEKEND. HAVE KEPT THIS PERIOD DRY FOR NOW AS WILL HAVE TO WAIT TIL EXISTENCE AND TIMING OF THESE SHORTWAVES BECOMES CLEAR. ..MDB.. && .AVIATION.../00Z TAF CYCLE/ SLO MVG VORT APRCHG MVE DRIVING S AND GENERATING FEW SHWRS AND ISOL TSTMS. THEY MAY BE VCNTY RWF TIL ARND 04Z. OTHW VRY MOIST LOW LVL AM IS EXPECTED TO ONCE AGN DVLP AREAS FOG AT MOST TAF SITES. WESTERN SITES MAY NOT GO QUITE AS LOW AS LAST NITE DUE TO MORE WIND. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB/BAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 433 AM CDT TUE JUL 24 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 433 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL OCCUR THIS AFTERNOON OVER WESTERN AND PORTIONS OF CENTRAL MINNESOTA. AFTERNOON HIGHS WILL APPROACH 95 DEGREES WITH HEAT INDEX VALUES FROM 100 TO 105 DEGREES...MAINLY ALONG AND WEST OF A LITTLE FALLS TO REDWOOD FALLS LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER HOT AND HUMID AFTERNOON WILL OCCUR OVER WESTERN AND CENTRAL MINNESOTA. AFTERNOON HIGHS WILL APPROACH 95 DEGREES WITH HEAT INDEX VALUES AGAIN FROM 100 TO 105 DEGREES. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. THUNDERSTORMS ARE EXPECTED WITH THE FRONT AND A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...TORRENTIAL RAINS ARE ALSO POSSIBLE DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RAH
The Minneapolis radar (KMPX), 170 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
8 hail, 1 funnel cloud. Local standard time, as filed.
Nickel size hail also occurred during this time frame.
Some corn damage reported.
Hail the size of quarters also reported.
Funnel was spotted over the southwestern portion of the city.
In addition 2.6 inches of rain was recorded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52051, 52052, 52053, 52054, 52055, 52056, 52057, 52050, 52058.